Saffman, Philip G. and Yuen, Henry C. (1980) Bifurcation and symmetry breaking in nonlinear dispersive waves. Physical Review Letters, 44 (17). pp. 1097-1100. ISSN 0031-9007 http://resolver.caltech.edu/CaltechAUTHORS:SAFprl80
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:SAFprl80
The equation governing four-wave interactions in a nonlinear dispersive system is studied. It is shown that a nonlinear steady-state plane wave can bifurcate into nonplanar steady-state solutions. In the case of an isotropic medium, the bifurcation is degenerate and the bifurcated solutions may preserve or break the symmetry. An example is given of a symmetry-breaking solution for deep-water gravity waves and its stability is discussed.
|Additional Information:||©1980 The American Physical Society. Received 8 January 1980.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Tony Diaz|
|Deposited On:||30 Jul 2007|
|Last Modified:||26 Dec 2012 09:34|
Repository Staff Only: item control page